Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 5:49 PM CDT for Sebastian County, Arkansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2019, 5:49 PM CDT (22:49 UTC)
- Expired
- May 6, 2019, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:09 PM CDT | HAIL 1 | 3 S Lavaca, AR | |
| May 6, 6:10 PM CDT | HAIL 1 | 2 Sw Lavaca, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WUUS54 KTSA 062249
SVRTSA
ARC131-062315-
/O.NEW.KTSA.SV.W.0065.190506T2249Z-190506T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
549 PM CDT Mon May 6 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Sebastian County in west central Arkansas...
* Until 615 PM CDT.
* At 549 PM CDT, a severe thunderstorm was located over Greenwood,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Greenwood... Lavaca...
Burnville... Bloomer...
Jenny Lind... Central City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3517 9426 3525 9436 3536 9423 3536 9421
3538 9420 3539 9419 3538 9416 3523 9408
3522 9408 3521 9407
TIME...MOT...LOC 2249Z 234DEG 16KT 3524 9425
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
367
WWUS54 KTSA 062259
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
559 PM CDT Mon May 6 2019
ARC131-062315-
/O.CON.KTSA.SV.W.0065.000000T0000Z-190506T2315Z/
Sebastian AR-
559 PM CDT Mon May 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN SEBASTIAN COUNTY...
At 558 PM CDT, a severe thunderstorm was located 4 miles northeast of
Greenwood, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Greenwood... Lavaca...
Bloomer... Jenny Lind...
Burnville... Central City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3518 9424 3526 9435 3536 9423 3536 9421
3538 9420 3539 9419 3538 9416 3523 9408
3522 9408 3521 9407
TIME...MOT...LOC 2258Z 232DEG 15KT 3526 9421
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:28 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 6, 2:28 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 228 PM CDT Mon May 6 2019 .DISCUSSION... Continued challenging forecast for the next few days, with multiple rounds of thunderstorms, including the potential for severe weather. The highest severe weather chances continue to be during the Wednesday-Wednesday night time frame, although some uncertainties in how that might unfold persist. Currently, a warm and humid airmass sits atop eastern Oklahoma and western Arkansas, with dew points well into the 60s areawide. A cu field continues to expand across the region, and mesoanalysis supports at least some potential that isolated thunderstorms could develop this afternoon given the high instability and miniscule cap. However, the best thunderstorm chances through tonight will be across parts of northeast Oklahoma along the Kansas border, as another thunderstorm complex expected to develop in western Kansas will approach the area. Some of this activity may linger into the morning hours, with largely dry weather likely during the afternoon. Better areal coverage of thunderstorms continues to look likely Tuesday night and into Wednesday morning as a short wave ahead of the main upper low moves through the area. How long this activity lingers into the daylight hours on Wednesday will have a huge effect on whether the atmosphere can recover enough to support higher end severe weather during the afternoon and evening hours. The models are in slightly better agreement on this than they were yesterday, with the NAM looking more favorable for severe weather than just 24 hours ago. If the currently forecast instability is realized, very large hail, damaging winds, and a few tornadoes will be possible, mainly along the cold front as it sweeps through late evening and overnight. Thunderstorms may linger across parts of southeast Oklahoma and northwest Arkansas into the daylight hours on Thursday, with dry weather likely to arrive by the afternoon areawide. A short period of dry weather should continue through Friday afternoon, with another disturbance bringing additional isolated to scattered showers and thunderstorms Friday night and into Saturday. Any thunderstorms during this time frame should not be severe. The weekend should close on a dry note with the next, low chance of thunderstorms coming Monday night and into Tuesday. Overall, temperatures following Thursday's cold front should be several degrees below normal into early next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 82 65 79 / 40 40 70 80 FSM 64 87 65 78 / 10 20 60 80 MLC 64 83 66 79 / 10 30 70 80 BVO 64 79 64 76 / 50 50 80 70 FYV 63 82 64 74 / 10 20 60 80 BYV 62 83 63 76 / 20 30 50 80 MKO 64 82 64 77 / 20 30 70 80 MIO 64 82 64 76 / 40 40 70 80 F10 65 82 65 79 / 20 40 70 80 HHW 64 82 66 77 / 10 40 70 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, May 6, 5:12 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Mon May 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Mon May 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma into Far Northwest Arkansas. ONSET...Through Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Mainly North of Interstate 44. ONSET...Through Tonight. DISCUSSION... An isolated thunderstorm potential will remain possible into this evening across Northeast Oklahoma into far Northwest Arkansas as the atmosphere remains unstable. Sufficient instability will support a limited large hail and damaging wind threat with any development. Additional thunderstorms are also forecast to develop along a frontal boundary stretched across Kansas. There remains some potential that these additional storms could push into parts of Northeast Oklahoma and far Northwest Arkansas late evening and overnight tonight, with the greater potential for locations along and near the Kansas border. The higher instability looks to lift back into Kansas overnight, though a limited severe potential with large hail and locally damaging winds could be possible. Heavy rainfall which could increase flash flooding concerns will also be possible through tonight within any of the thunderstorm development. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue to be possible during the day Tuesday across Eastern Oklahoma and Northwest Arkansas. Greater chances are forecast for Tuesday night into Wednesday morning as additional storms developing out west look to spread eastward into the region. These storms would pose at least a limited risk of severe weather and also a heavy rainfall potential. Additional rainfall on top of recent rains could continue to increase flash flooding concerns Wednesday. By Wednesday afternoon into Wednesday night, an upper level system will move into the Plains, bringing potential for a more widespread severe weather threat late Wednesday afternoon and Wednesday night. At this time, all modes of severe weather could be possible over the region. However, the extent of the severe threat will be heavily influenced by convective trends from Tuesday night and Wednesday morning. Thunderstorm chances look to exit Thursday morning with additional chances returning Friday night into the weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 6, 5:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG 1 SSE HENRYETTA 35.43N 95.98W
05/06/2019 OKMULGEE OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND BLEW DOWN TREES, SOME ONTO
HOMES, AND DESTROYED CAR PORTS. TIME ESTIMATED BASED ON
RADAR.
&&
EJCSpecial weather statement, May 6, 5:43 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT Mon May 6 2019
ARZ029-062315-
Sebastian AR-
543 PM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEBASTIAN COUNTY UNTIL
615 PM CDT...
At 542 PM CDT, a strong thunderstorm was located over Greenwood,
moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Greenwood... Lavaca...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Witcherville...
LAT...LON 3519 9406 3513 9427 3522 9436 3538 9415
3538 9414 3524 9408 3522 9408 3521 9407
TIME...MOT...LOC 2242Z 237DEG 17KT 3523 9424The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 41 min |
| May 6, 4:52 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| May 6, 5:43 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| May 6, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 23 min |
| May 6, 6:38 PM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| May 6, 6:54 PM CDT | Special Weather Statement | TSA | Crawford | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.